Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



On the global quotient structure of the space of twisted stable maps to a quotient stack

Authors: Dan Abramovich, Tom Graber, Martin Olsson and Hsian-Hua Tseng
Journal: J. Algebraic Geom. 16 (2007), 731-751
Published electronically: March 7, 2007
MathSciNet review: 2357688
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ {\mathcal{X}}$ be a tame proper Deligne-Mumford stack of the form $ [M/G]$ where $ M$ is a scheme and $ G$ is an algebraic group. We prove that the stack $ {\mathcal{K}} _{g,n}({\mathcal{X}},d)$ of twisted stable maps is a quotient stack and can be embedded into a smooth Deligne-Mumford stack. When $ G$ is finite, we give a more precise construction of $ {\mathcal{K}}_{g,n}( {\mathcal{X}},d)$ using Hilbert schemes and admissible $ G$-covers.

References [Enhancements On Off] (What's this?)

  • 1. D. ABRAMOVICH, A. CORTI, AND A. VISTOLI. Twisted bundles and admissible covers. Comm. Algebra 31 (2003) 3547-3618. MR 2007376 (2005b:14049)
  • 2. D. ABRAMOVICH, T. GRABER, AND A. VISTOLI. Algebraic orbifold quantum products. Orbifolds in mathematics and physics (Madison, WI, 2001), 1-24, Amer. Math. Soc., 2002. MR 1950940 (2004c:14104)
  • 3. D. ABRAMOVICH AND A. VISTOLI. Compactifying the space of stable maps. J. Amer. Math. Soc. 15 (2002) 27-75. MR 1862797 (2002i:14030)
  • 4. K. BEHREND. Gromov-Witten invariants in algebraic geometry. Invent. Math. 127 (1997), no. 3, 601-617. MR 1431140 (98i:14015)
  • 5. P. DELIGNE AND D. MUMFORD. The irreducibility of the space of curves of given genus. Inst. Hautes Éudes Sci. Publ. Math. no. 36 (1969), 75-109. MR 0262240 (41:6850)
  • 6. D. EDIDIN, B. HASSETT, A. KRESCH, AND A. VISTOLI. Brauer groups and quotient stacks. Amer. J. Math. 123 (2001), no. 4, 761-777. MR 1844577 (2002f:14002)
  • 7. C. FABER AND R. PANDHARIPANDE. Hodge integrals and Gromov-Witten theory. Invent. Math. 139 (2000), no. 1, 173-199. MR 1728879 (2000m:14057)
  • 8. W. FULTON AND J. HARRIS. Representation theory. A first course. Springer-Verlag, 1991. MR 1153249 (93a:20069)
  • 9. W. FULTON AND R. PANDHARIPANDE. Notes on stable maps and quantum cohomology. Algebraic geometry (Santa Cruz, 1995), 45-96, Amer. Math. Soc., 1997. MR 1492534 (98m:14025)
  • 10. A. GROTHENDIECK. Fondements de la géométrie algébrique. [Extraits du Seminaire Bourbaki, 1957-1962.] (French). Secrétariat mathématique, 1962. MR 0146040 (26:3566)
  • 11. T. GRABER AND R. PANDHARIPANDE. Localization of virtual classes. Invent. Math. 135 (1999), no. 2, 487-518. MR 1666787 (2000h:14005)
  • 12. R. HARTSHORNE. Algebraic geometry. Springer-Verlag, 1977. MR 0463157 (57:3116)
  • 13. L. ILLUSIE. Complexe cotangent et déformations I. Lecture Notes in Mathematics, Vol. 239, Springer-Verlag. MR 0491680 (58:10886a)
  • 14. G. LAUMON AND L. MORET-BAILLY. Champs algébriques. Springer-Verlag, 2000. MR 1771927 (2001f:14006)
  • 15. M. OLSSON AND J. STARR. Quot functors for Deligne-Mumford stacks. Comm. Algebra 31 (2003), no. 8, 4069-4096. MR 2007396 (2004i:14002)
  • 16. M. ROMAGNY. Group actions on stacks and applications. Michigan Math. J. 53 (2005), 209-236, MR 2125542 (2005m:14005)
  • 17. B. TOTARO. The resolution property for schemes and stacks. J. Reine Angew. Math. 577 (2004), 1-22, MR 2108211 (2005j:14002)
  • 18. A. VISTOLI. The deformation theory of local complete intersections. ArXiv:alg-geom/9703008.

Additional Information

Dan Abramovich
Affiliation: Department of Mathematics, Brown University, 151 Thayer Street, Providence, Rhode Island 02912

Tom Graber
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
Address at time of publication: Department of Mathematics, California Institute of Technology, Mathematics 253-37, Caltech, Pasadena, California 91125

Martin Olsson
Affiliation: School of Mathematics, Institute for Advanced Study, 1 Einstein Drive, Princeton, New Jersey 08540
Address at time of publication: Department of Mathematics, University of California, Berkeley, California 94720

Hsian-Hua Tseng
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
Address at time of publication: Department of Mathematics, University of British Columbia, 1984 Mathematics Road, Vancouver, B.C. V6T 1Z2, Canada

Received by editor(s): November 7, 2005
Received by editor(s) in revised form: November 24, 2005
Published electronically: March 7, 2007
Additional Notes: Research of the first author was partially supported by NSF grant DMS-0335501. Research of the second author was partially supported by NSF grant DMS-0301179 and an Alfred P. Sloan Research Fellowship. Research of the third author was partially supported by an NSF post-doctoral research fellowship.

American Mathematical Society